Previous |  Up |  Next

Article

Full entry | Fulltext not available (moving wall 24 months)      Feedback
Keywords:
free boundary problem; sub-optimal boundary control; characteristics method; complementarity constraint; penalization-regularization
Summary:
In this paper, a sub-optimal boundary control strategy for a free boundary problem is investigated. The model is described by a non-smooth convection-diffusion equation. The control problem is addressed by an instantaneous strategy based on the characteristics method. The resulting time independent control problems are formulated as function space optimization problems with complementarity constraints. At each time step, the existence of an optimal solution is proved and first-order optimality conditions with regular Lagrange multipliers are derived for a penalized-regularized version. The performance of the overall approach is illustrated by numerical examples.
References:
[1] Abdulla, U. G.: On the optimal control of the free boundary problems for the second order parabolic equations. I: Well-posedness and convergence of the method of lines. Inverse Probl. Imaging 7 (2013), 307-340. DOI 10.3934/ipi.2013.7.307 | MR 3063536 | Zbl 1267.35247
[2] Abdulla, U. G.: On the optimal control of the free boundary problems for the second order parabolic equations. II: Convergence of the method of finite differences. Inverse Probl. Imaging 10 (2016), 869-898. DOI 10.3934/ipi.2016025 | MR 3610744 | Zbl 1348.35305
[3] Abdulla, U. G., Goldfarb, J. M.: Frechet differentability in Besov spaces in the optimal control of parabolic free boundary problems. J. Inverse Ill-Posed Probl. 26 (2018), 211-227. DOI 10.1515/jiip-2017-0014 | MR 3778603 | Zbl 1390.35409
[4] Abdulla, U. G., Poggi, B.: Optimal Stefan problem. Calc. Var. Partial Differ. Equ. 59 (2020), Article ID 61, 40 pages. DOI 10.1007/s00526-020-1712-z | MR 4073207 | Zbl 1439.35553
[5] Al-Saadi, S. N., Zhai, Z. J.: Modeling phase change materials embedded in building enclosure: A review. Renew. Sust. Energy Rev. 21 (2013), 659-673. DOI 10.1016/j.rser.2013.01.024
[6] Baran, B., Benner, P., Heiland, J., Saak, J.: Optimal control of a Stefan problem fully coupled with incompressible Navier-Stokes equations and mesh movement. An. Ştiinţ. Univ. "Ovidius" Constanţa, Ser. Mat. 26 (2018), 11-40. DOI 10.2478/auom-2018-0016 | MR 3841350 | Zbl 1438.49050
[7] Bernauer, M. K., Herzog, R.: Optimal control of the classical two-phase Stefan problem in level set formulation. SIAM J. Sci. Comput. 33 (2011), 342-363. DOI 10.1137/100783327 | MR 2783198 | Zbl 1241.80013
[8] Choi, H., Hinze, M., Kunisch, K.: Instantaneous control of backward-facing step flows. Appl. Numer. Math. 31 (1999), 133-158. DOI 10.1016/S0168-9274(98)00131-7 | MR 1708955 | Zbl 0939.76027
[9] Choi, H., Temam, R., Moin, P., Kim, J.: Feedback control for unsteady flow and its application to the stochastic Burgers equation. J. Fluid Mech. 253 (1993), 509-543. DOI 10.1017/S0022112093001880 | MR 1233904 | Zbl 0810.76012
[10] Dhir, V. K.: Phase change heat transfer---a perspective for the future. Proceedings of Rohsenow Symposium on Future Trends in Heat Transfer Massachusetts Institute of Technology, Cambridge (2003), 6 pages Available at http://web.mit.edu/hmtl/www/papers/DHIR.pdf
[11] Esen, A., Kutluay, S.: A numerical solution of the Stefan problem with a Neumann-type boundary condition by enthalpy method. Appl. Math. Comput. 148 (2004), 321-329. DOI 10.1016/S0096-3003(02)00846-9 | MR 2015374 | Zbl 1034.65070
[12] Evans, L. C.: Partial Differential Equations. Graduate Studies in Mathematics 19. American Mathematical Society, Providence (1998). DOI 10.1090/gsm/019 | MR 1625845 | Zbl 0902.35002
[13] Gol'dman, N. L.: Inverse Stefan Problems. Mathematics and Its Applications 412. Kluwer Academic Publishers, Dordrecht (1997). DOI 10.1007/978-94-011-5488-8 | MR 1463692 | Zbl 0899.35123
[14] Hintermüller, M., Laurain, A., Löbhard, C., Rautenberg, C. N., Surowiec, T. M.: Elliptic mathematical programs with equilibrium constraints in function space: Optimality conditions and numerical realization. Trends in PDE Constrained Optimization International Series of Numerical Mathematics 165. Springer, Cham (2014), 133-153. DOI 10.1007/978-3-319-05083-6_9 | MR 3328974 | Zbl 1327.49037
[15] Hintermüller, M., Löbhard, C., Tber, M. H.: An $\ell_1$-penalty scheme for the optimal control of elliptic variational inequalities. Numerical Analysis and Optimization Springer Proceedings in Mathematics & Statistics 134. Springer, Cham (2015), 151-190. DOI 10.1007/978-3-319-17689-5_7 | MR 3446846 | Zbl 1330.65101
[16] Hinze, M., Ziegenbalg, S.: Optimal control of the free boundary in a two-phase Stefan problem. J. Comput. Phys. 223 (2007), 657-684. DOI 10.1016/j.jcp.2006.09.030 | MR 2319228 | Zbl 1115.80008
[17] Hinze, M., Ziegenbalg, S.: Optimal control of the free boundary in a two-phase Stefan problem with flow driven by convection. ZAMM, Z. Angew. Math. Mech. 87 (2007), 430-448. DOI 10.1002/zamm.200610326 | MR 2333667 | Zbl 1123.49029
[18] Kinderlehrer, D., Stampacchia, G.: An Introduction to Variational Inequalities and Their Applications. Pure and Applied Mathematics 88. Academic Press, New York (1980). DOI 10.1137/1.9780898719451 | MR 0567696 | Zbl 0457.35001
[19] Pironneau, O.: On the transport-diffusion algorithm and its applications to the NavierStokes equations. Numer. Math. 38 (1982), 309-332. DOI 10.1007/BF01396435 | MR 0654100 | Zbl 0505.76100
[20] Pironneau, O., Huberson, S.: Characteristic-Galerkin and the particle method for the convection-diffusion equation and the Navier-Stokes equations. Lectures in Applied Mathematics 28. Vortex Dynamics and Vortex Methods American Mathematical Society, Providence (1991), 547-565. MR 1146484 | Zbl 0751.76047
[21] Tröltzsch, F.: Optimal Control of Partial Differential Equations: Theory, Methods, and Applications. Graduate Studies in Mathematics 112. American Mathematical Society, Providence (2010). DOI 10.1090/gsm/112 | MR 2583281 | Zbl 1195.49001
[22] Zowe, J., Kurcyusz, S.: Regularity and stability for the mathematical programming problem in Banach spaces. Appl. Math. Optim. 5 (1979), 49-62. DOI 10.1007/BF01442543 | MR 0526427 | Zbl 0401.90104
Partner of
EuDML logo